MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject coil encountered difficulty while being pushed and pulled in the microcatheter and was found to have detached prematurely.The physician tried to remove the subject coil from the microcatheter, but it got stuck at the catheter tip.Physician removed the entire catheter and coil from the patient anatomy.Attempts to remove the subject coil from the catheter outside the patient¿s body were still unsuccessful.The procedure was completed with no clinical consequences reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned within a non stryker catheter & wire.The lot number was not confirmed as the packaging was not returned with the device.During the visual inspection, the device was returned severely tangled around the non-stryker catheter.There was a large amount of blood present on the main coil itself.The catheter was soaked in warm water and the device attempted to be removed but due to the entanglement of the main coil this could not be completed.During functional testing, a 0.0158" mandrel was inserted through the proximal part of the non-stryker catheter without issue.The main coil was not detached/separated from the delivery wire, and was found to be still attached to the delivery wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.The device was returned severely tangled around the non-stryker catheter.The main coil was not detached/separated from the delivery wire, and was found to be still attached to the delivery wire.The as reported main coil prematurely detached/separated during use was not confirmed.As reported main coil friction and as reported/analyzed coil jammed will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11263666
Report Number3008881809-2021-00058
Device Sequence Number2590315
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberM0035424150
Device Catalogue NumberM0035424150
Device Lot Number21648506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELOUTE MICROCATHETERASAHI